Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 61, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 26, 2000, 7:52 PM EDT for Bamberg County, Orangeburg County, South Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 7:52 PM EDT (23:52 UTC)
- Expired
- May 26, 2000, 8:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
Counties Bamberg County, SC, Orangeburg County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:20 PM EDT | Thunderstorm Wind 50 E | Bowman, SC | Sheriff reported trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
249 WUUS52 KCAE 262352 SVRCAE SCC009-075-270030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 752 PM EDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 830 PM EDT. * AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF BAMBERG...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOWMAN...WILKINSON HEIGHTS AT 820 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. CDL/BC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:23 PM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, May 26, 2:23 PM EDT, 5 hours 29 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-270623- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 223 PM EDT FRI MAY 26 2000 WK SFC BNDRY ACRS SRN SC AND WRN GA ATTM WTH LTL MOVMT. XPC A SLO DRFT NWD TNGT AND WL INCD SLGT CHC POPS CSRA...PSLBY INTO MDLNDS. ANTHR WK S/W WL MOV INTO AREA SAT AND WTH AMS RMNG IN PLACE WL INCD SLGT CHC POPS. NXT CHC FOR TSTMS WL BE SUN AS CD FNT MOVS INTO AREA. MODELS SHWS LTL STGR S/W TO PRVID UPR SUPP AND WITH UNSTBL AMS RMNG OVR AREA WL CARRY 30-40 POPS. TEMPS RMN WRM THRU SUN AND WL USE PERSISTNC FOR GUID. XPC CDFNT TO STAL ALG CST THEN MOV BACK INTO AREA MON. TA FCSTID = 14 CAE 70 96 70 96 / 20 20 0 30 AGS 68 97 69 97 / 20 20 0 30 SSC 70 96 70 96 / 20 20 0 30 OGB 70 96 70 96 / 20 20 0 30 .CAE... GA...NONE. SC...NONE.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:10 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 35 min |
| May 25, 9:33 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 27 min |
| May 25, 9:57 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Sumter | 48 min |
| May 25, 9:57 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.